Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 55, NWS Springfield, MO

May 8, 2017Cedar County, Missouri

NWS Springfield, MO issued this river flood warning at May 8, 2017, 8:29 PM CDT for Cedar County, Missouri. It was in force for 71 hr.

The area

The outline as issued.

The facts

Issued
May 8, 2017, 8:29 PM CDT (01:29 UTC)
Expired
May 11, 2017, 7:00 PM CDT
In force
71 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Cedar County, MO

The radar

The Springfield radar (KSGF), 70 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sac River near Caplinger Mills (CMZM7). The gauge peaked at 17.48 ft at May 12, 2017, 7:00 PM CDT.

actionminormoderate121416182005/0905/1005/1105/1205/13
Action stage
14 ft
Minor stage
16 ft
Moderate stage
19 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06919900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

969 
WGUS43 KSGF 090129
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
829 PM CDT Mon May 8 2017



...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Sac River near Caplinger Mills affecting Cedar County.


.This warning is based on future forecast release amounts from the dam. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at 
http://water.weather.gov/ahps2/ index.php?wfo=sgf 

&&

MOC039-091329-
/O.NEW.KSGF.FL.W.0055.170509T0129Z-170512T0000Z/
/CMZM7.1.ER.170508T2337Z.170509T0045Z.170511T0000Z.NO/
829 PM CDT Mon May 8 2017

For the Sac River near Caplinger Mills.    ...For the Sac River near 
Caplinger Mills...
* At  7:45 PM Monday The stage was 16.1 feet. 
* Flood stage is 16.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Wednesday evening.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site.  The
  campground at Caplinger Mills floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Sac River Basin
  Caplinger Mills  16  16.1 Mon 08 PM  16.0  15.9  15.9


&&


LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

 

$$
2 follow-up statements
985 
WGUS83 KSGF 091407
FLSSGF
Flood Statement
National Weather Service Springfield MO
907 AM CDT Tue May 9 2017

 ...The Flood Warning continues for the following rivers in 
Missouri...

  Sac River near Caplinger Mills affecting Cedar County 
   
.Recent heavy rainfall has caused river levels to rise
above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC039-100507-
/O.CON.KSGF.FL.W.0055.000000T0000Z-170512T0000Z/
/CMZM7.1.ER.170508T2337Z.170509T0400Z.170511T0000Z.NO/
907 AM CDT Tue May 9 2017

...For the The Sac River near Caplinger Mills...
* At  8:45 AM Tuesday The stage was 16.0 feet. 
* Flood stage is 16.0 feet. 
* Minor flooding is forecast.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site.  The
  campground at Caplinger Mills floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Sac River Basin
  Caplinger Mills  16  16.0 Tue 09 AM  16.0  15.9  15.9


&&


LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

 

$$

Frye
875 
WGUS83 KSGF 100111
FLSSGF
Flood Statement
National Weather Service Springfield MO
811 PM CDT Tue May 9 2017



 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Sac River near Caplinger Mills affecting Cedar County
   
.Heavy rainfall last week brought flooding to the Sac River.  The river has
since fallen below flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC039-100141-
/O.CAN.KSGF.FL.W.0055.000000T0000Z-170512T0000Z/
/CMZM7.1.ER.170508T2337Z.170509T0400Z.170509T1226Z.NO/
811 PM CDT Tue May 9 2017

The Flood Warning has been cancelled for The Sac River near 
Caplinger Mills. At  7:45 PM Tuesday The stage was 15.8 feet. 
* Flood stage is 16.0 feet. 
* Forecast...The river will continue to fall to 15.7 feet by Thursday
  morning.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site.  The
  campground at Caplinger Mills floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Sac River Basin
  Caplinger Mills  16  15.8 Tue 08 PM  15.7  15.6  15.5


&&


LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 8, 6:36 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, May 8, 6:36 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
636 PM CDT Mon May 8 2017

...AVIATION UPDATE...

.SHORT TERM...(This Evening through Tuesday)
Issued at 210 PM CDT Mon May 8 2017

Another warm and sunny day is occurring across the region, with
early afternoon temperatures in the upper 70s and low 80s.
Readings will likely tick up another degree or two through late
afternoon. A bit of a cu field has developed across the eastern
Ozarks, and while a stray shower or sprinkle isn't entirely out of
the question, PoPs across this area expected to remain at or below
10 percent.

Relatively warm conditions are expected tonight, with lows in the
upper 50s to around 60.

Tuesday looks to be very similar to today, though with perhaps a
bit more cloud cover by late afternoon across southwestern
Missouri. Highs will again be in the low 80s.

.LONG TERM...(Tuesday Night through Monday)
Issued at 210 PM CDT Mon May 8 2017

Most of the daytime hours on Wednesday are looking dry for most of
the area, as a frontal boundary slowly settles south toward the
I-70 corridor. The only exception will be closer to the front in
central Missouri, where thunderstorm chances will increase by
afternoon. A few strong/severe thunderstorms will be possible,
though right now it looks like the best chances will be just north
of the CWA during the afternoon/early evening hours.

Whatever develops just north of the area during the
afternoon/evening would then be expected to move south-southeast
into the area during the night. Some expansion in coverage could
occur during the overnight should the low level jet interact with
any outflow/the effective frontal boundary. This scenario is very
much less than certain, however.

Additional rain/thunderstorm development then appears probable
Thursday as the front continues south and an upper low ejects east
over the Plains. Severe weather potential Thursday will be
dependent on the amount of instability that is able to develop.
Should sufficient instability develop, then other parameters would
be suggestive of at least some severe weather threat.

Rain chances will finally end Friday as the upper low swings
through. Storm total rainfall looks a bit lower this afternoon
compared to yesterday, with three quarters to an inch and a half
across the area. This should be low enough to prevent any
significant flooding, though some renewed minor flooding is
possible.

Seasonable temperatures are then expected going into next weekend,
with generally dry weather expected.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)

Pilots flying in and out of the southwest Missouri airports can
expect fair weather VFR conditions over the next 24 hours.

High pressure continues to build into the nation's mid section
from the west, bringing clears skies and warm breezes.

The next chances for lower flight conditions and thunderstorms
will be Wednesday night into Thursday.

Safe Travels.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Boxell
LONG TERM...Boxell
AVIATION...Cramer
Hazardous weather outlook, May 8, 6:13 PM CDT, 2 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
613 PM CDT Mon May 8 2017

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-092315-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
613 PM CDT Mon May 8 2017

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

  No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Occasional thunderstorms are expected Wednesday through Thursday
night. There will be a marginal risk for a few strong or severe
thunderstorms Wednesday afternoon and night with gusty winds and
small hail possible. Up to an inch and a half of rainfall is
expected by Friday, which could result in renewed minor flooding
across the area.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Cramer

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.